Alert archive / Ohio / Flash Flood Warnings in 2000

Flash Flood Warning 29, NWS Pittsburgh, PA

July 28, 2000Muskingum County, Ohio

NWS Pittsburgh, PA issued this flash flood warning at Jul 28, 2000, 4:26 PM EDT for Muskingum County, Ohio. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 28, 2000, 4:26 PM EDT (20:26 UTC)
Expired
Jul 28, 2000, 7:30 PM EDT
In force
3 hr
Issued by
NWS Pittsburgh, PA
Area
Whole counties

County Muskingum County, OH

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 8.4 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2000-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1099 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2000-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 132 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1099 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
971 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
132 m²/s²
0-3 km storm-relative helicity
128 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KPBZ 282027
FFWPBZ
OHC119-282330-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
426 PM EDT FRI JUL 28 2000

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN MUSKINGUM COUNTY IN OHIO

* UNTIL 730 PM EDT

* AT 426 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SLOW
  MOVING AREA OF HEAVY RAINFALL OVER NORTHERN AND EASTERN PORTIONS
  OF THE COUNTY. RADAR ESTIMATES BETWEEN 1.5 TO 2 INCHES IN THE PAST
  HOUR.

<<CALL TO ACTION>>DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE
WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW
YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE
ABANDONED QUICKLY. MOVE TO HIGHER GROUND.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jul 28, 3:03 PM EDT, 1 hour 23 minutes earlier.

Area forecast discussion, Jul 28, 3:03 PM EDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
303 PM EDT FRI JUL 28 2000

LOTS OF LOW LEVEL MOISTURE PRODUCING TORRENTIAL DOWNPOURS AND
ISOLATED SEVERE THUNDERSTORMS.  POSTED A FLASH FLOOD WATCH TIL 10 PM
FOR ALL OF CWA.

UPPER LOW TO THE WEST DIGS A LITTLE TO THE SOUTHWEST OVER THE NEXT
SEVERAL DAYS WITH VORT LOBES WRAPPING AROUND.  WILL REMAIN IN
SOUTHWEST FLOW WITH CHANCE THUNDERSTORMS EACH DAY THROUGH
EXTENDED.

.PBZ...
MD...FLASH FLOOD WATCH UNTIL 1000 PM EDT FRIDAY FOR ZONE MDZ001.

OH...FLASH FLOOD WATCH UNTIL 1000 PM EDT FRIDAY FOR ZONES
OHZ039>041...OHZ048>050...OHZ057>059...OHZ068>069.

PA...FLASH FLOOD WATCH UNTIL 1000 PM EDT FRIDAY FOR ZONES
PAZ007>009...PAZ013>016...PAZ020>023...PAZ029>032.

WV...FLASH FLOOD WATCH UNTIL 1000 PM EDT FRIDAY FOR ZONES
WVZ001>004...WVZ012...WVZ021>023...WVZ041.

In the hours before

Local storm report, Jul 28, 3:01 PM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
301 PM EDT FRI JUL 28 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0245 PM    IMPERIAL                  PA   WIND DAMAGE
07/28/00   ALLEGHENY                      POWER LINES DOWN
Local storm report, Jul 28, 3:07 PM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
307 PM EDT FRI JUL 28 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0256 PM    GREENSBURG                PA   1 INCH HAIL
07/28/00   WESTMORELAND
Local storm report, Jul 28, 3:42 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
342 PM EDT FRI JUL 28 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....m

0310 PM    LOWER BURRELL             PA   FLOODING
07/28/00   WESTMORELAND                   ROAD FLOODING.  PEOPLE
                                          TRAPPED IN CARS.
Local storm report, Jul 28, 3:47 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
347 PM EDT FRI JUL 28 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....L

0330 PM    IMPERIAL                  PA   FLOODING
07/28/00   ALLEGHENY                      ROAD FLOODING
Local storm report, Jul 28, 3:52 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
352 PM EDT FRI JUL 28 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....3

0345 PM    BURGETTSTOWN              PA   FLOODING
07/28/00   WASHINGTON                     ROAD FLOODING
Local storm report, Jul 28, 4:16 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
416 PM EDT FRI JUL 28 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....[

0330 PM    AMBRIDGE                  PA   FLOODING
07/28/00   BEAVER                         ROAD FLOODING

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 10:30 PM EDTSevere Thunderstorm WarningPBZGuernsey, Muskingum60 min
Jul 28, 1:24 AM EDTSevere Thunderstorm WarningPBZColumbiana66 min
Jul 28, 3:56 PM EDTSevere Thunderstorm WarningPBZMuskingum64 min
Jul 28, 4:14 PM EDTSevere Thunderstorm WarningPBZCoshocton, Guernsey61 min
Jul 28, 4:16 PM EDTSevere Thunderstorm WarningPBZCarroll59 min
Jul 28, 4:42 PM EDTSevere Thunderstorm WarningPBZColumbiana63 min
Jul 28, 5:11 PM EDTSevere Thunderstorm WarningPBZCarroll64 min
Jul 28, 5:32 PM EDTFlash Flood WarningPBZCarroll3 hr
Jul 28, 6:04 PM EDTSevere Thunderstorm WarningPBZJefferson56 min

Nearby

Flash Flood Warnings in Ohio, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.